Illinois, 2019Heat in Illinois, July 3, 2019
July 3, 2019 · NWS ILX · 1 event in 1 county or zone
With high temperatures in the 90s and high relative humidity values, heat index readings hovered near 100 degrees on July 3rd. As a result of the heat, a 66-year old man died of heatstroke in Paris in Edgar County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With high temperatures in the 90s and high relative humidity values, heat index readings hovered near 100 degrees on July 3rd. As a result of the heat, a 66-year old man died of heatstroke in Paris in Edgar County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 3, 11:11 AM CST, 49 minutes earlier.
Area forecast discussion, Jul 3, 11:11 AM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1211 PM CDT Wed Jul 3 2019
.UPDATE...
Issued at 935 AM CDT Wed Jul 3 2019
Mid morning regional radar mosaic shows outflow boundary has
pushed south of the CWA stretching from roughly St Louis to
Evansville. Southwest flow aloft overrunning the boundary is
helping to produce a few isolated showers and thunderstorms across
central Illinois this morning, and have updated PoPs to reflect
at least isolated coverage through the remainder of the morning.
Still anticipate more scattered coverage of thunderstorms to
develop as we head into the early to mid afternoon hours.
&&
.SHORT TERM...(Today and tonight)
ISSUED AT 311 AM CDT Wed Jul 3 2019
Thunderstorms that developed along a stationary frontal boundary
draped along the Wisconsin/Illinois border last evening sent an
outflow boundary southward that triggered an additional round of
convection across north-central Illinois early this morning.
0730z/230am radar imagery shows ongoing storms across much of
McLean County into northern Logan and DeWitt counties. Some
locations along a Minier to Bloomington-Normal line have picked
up in excess of 2 inches of rain thus far. This cluster of storms
is beginning to dissipate as its outflow has now dropped well to
the south and is cutting off its moisture supply. Will continue to
monitor radar trends over the next couple of hours, but think
only a few lingering showers will remain across the NE KILX CWA by
dawn. After a period of dry weather this morning, scattered
thunderstorms will develop during peak heating this afternoon.
Unlike the past couple of days where forcing was largely absent,
today there will be numerous mesoscale outflow boundaries present
for storms to fire along. As a result, am going with 40-50 PoPs
this afternoon into early this evening. The storms will be
diurnally driven, so they will dissipate and come to an end
overnight. High temperatures today will top out in the upper 80s
to around 90 degrees, while lows tonight fall into the lower 70s.
.LONG TERM...(Thursday through Tuesday)
ISSUED AT 311 AM CDT Wed Jul 3 2019
Thursday and Friday will be carbon copies of today, as synoptic
forcing remains well north/west of Illinois and diurnal storms
are driven by outflow boundaries from previous convection. While
not all areas will get rain, those that do will likely see
locally heavy amounts due to precipitable water values in excess
of 2 inches...which are in the 99th percentile for early July.
By Friday night into early Saturday, a short-wave tracking across
southern Canada will push a weak cold front southward into
Illinois. Showers and thunderstorms will continue along/ahead of
this front through Saturday, but will then shift largely south of
the area by Sunday as the front sags toward the Ohio River. While
the GFS continues to be way overdone with its QPF early next week,
the ECMWF/GEM depict a more logical solution featuring dry weather
Sunday/Monday and perhaps even into Tuesday as the boundary drops
well south and dissipates and upper heights build over the
region. Have therefore toned down the PoPs in the extended, with
just low chance across the southern CWA on Sunday...then mostly
dry weather Monday/Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1210 PM CDT Wed Jul 3 2019
Scattered showers and thunderstorms are expected across the
region once again this afternoon and evening. Expect storms to
redevelop over central Illinois during the early to mid afternoon
hours, then should begin to wane in coverage around and just after
sunset late this evening. Given the expected coverage and low
confidence in specific timing of when storms may occur on station,
latest forecast will continue to only include VCTS mention, but
may need to introduce prevailing or tempo groups for thunderstorms
on station as the forecast details become more clear. Outside of
precip, VFR conditions and south/southwest winds will prevail. The
only other minor concern is for some patchy fog development
Thursday morning.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...Deubelbeiss
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 3, 11:02 AM CST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1202 PM CDT Wed Jul 3 2019
ILZ027>031-036-037-040-041-047-049-050-041100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
1202 PM CDT Wed Jul 3 2019
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TODAY AND TONIGHT...
Scattered thunderstorms are expected this afternoon and evening.
While there is not a widespread threat of severe weather, a few of
the storms will be capable of producing brief, damaging winds and
heavy rain.
The heat index is expected to approach 100 degrees this afternoon.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
Thunderstorms will be an ongoing threat through Saturday. While
severe weather is currently not anticipated, the storms will be
capable of producing locally heavy rain.
The heat index is expected to approach 100 degrees both Thursday
and Friday afternoons.
River levels along the Illinois River will continue to slowly
decrease. The river will remain in flood in most areas, but flooding
around Peoria should subside by early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and evening.
ILZ038-042>046-048-051>057-061>063-041100-
Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-
Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-
Vermilion-
1202 PM CDT Wed Jul 3 2019
This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.
.DAY ONE...TODAY AND TONIGHT...
Scattered thunderstorms are expected this afternoon and evening.
While there is not a widespread threat of severe weather, a few of
the storms will be capable of producing brief, damaging winds and
heavy rain.
The heat index is expected to range from 95 to 100 degrees this
afternoon, highest near I-55.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
Thunderstorms will be an ongoing threat through Saturday. While
severe weather is currently not anticipated, the storms will be
capable of producing locally heavy rain.
The heat index is expected to range from 95 to 100 degrees both
Thursday and Friday afternoons, highest near I-55.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and evening.
ILZ066>068-071>073-041100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
1202 PM CDT Wed Jul 3 2019
This Hazardous Weather Outlook is for portions of southeast
Illinois.
.DAY ONE...TODAY AND TONIGHT...
Scattered thunderstorms are expected this afternoon and evening.
While there is not a widespread threat of severe weather, a few of
the storms will be capable of producing gusty winds and heavy
rain.
The heat index is expected to approach 100 degrees this afternoon.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
Thunderstorms will be an ongoing threat through Saturday evening.
While severe weather is currently not anticipated, the storms
will be capable of producing locally heavy rain.
The heat index is expected to approach 100 degrees both Thursday
and Friday afternoons.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and evening.
HJS
In the hours before
Local storm report, Jul 3, 6:14 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
714 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SSE NORMAL 40.50N 88.99W
07/03/2019 M2.93 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN DELAVAN 40.37N 89.54W
07/03/2019 M2.60 INCH TAZEWELL IL PUBLIC
SOUTHEAST OF TOWN
&&
25Local storm report, Jul 3, 6:41 AM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
741 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN TREMONT 40.53N 89.49W
07/03/2019 M1.50 INCH TAZEWELL IL PUBLIC
0700 AM HEAVY RAIN NORMAL 40.52N 89.00W
07/03/2019 M3.10 INCH MCLEAN IL PUBLIC
NORTH SIDE OF TOWN
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
07/03/2019 M2.67 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
&&
25Local storm report, Jul 3, 6:46 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
746 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MINIER 40.43N 89.31W
07/03/2019 M2.90 INCH TAZEWELL IL PUBLIC
0700 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
07/03/2019 M2.20 INCH MCLEAN IL PUBLIC
0700 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
07/03/2019 M1.80 INCH MCLEAN IL PUBLIC
SOUTH SIDE OF TOWN
0700 AM HEAVY RAIN NORMAL 40.52N 89.00W
07/03/2019 M3.50 INCH MCLEAN IL PUBLIC
NORTH SIDE OF TOWN
&&
25Local storm report, Jul 3, 7:27 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
827 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
07/03/2019 M2.40 INCH MCLEAN IL CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN STANFORD 40.43N 89.22W
07/03/2019 M2.80 INCH MCLEAN IL PUBLIC
&&
25Local storm report, Jul 3, 9:53 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 NNW SHIRLEY 40.44N 89.05W
07/03/2019 M1.22 INCH MCLEAN IL NWS EMPLOYEE
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
07/03/2019 M1.80 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
&&
25Local storm report, Jul 3, 9:56 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1056 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
07/03/2019 M1.16 INCH MCLEAN IL AWOS
SINCE MIDNIGHT
0155 AM HEAVY RAIN 1 SSE MINONK 40.89N 89.03W
07/03/2019 M1.19 INCH WOODFORD IL MESONET
SINCE MIDNIGHT. APRS MESONET
0210 AM FLOOD NORMAL 40.52N 89.00W
07/03/2019 MCLEAN IL 911 CALL CENTER
3 VEHICLES SUBMERGED IN FLOOD WATER. SEVERAL STREETS
FLOODED.
0430 AM HEAVY RAIN NORMAL 40.52N 89.00W
07/03/2019 M2.00 INCH MCLEAN IL PUBLIC
RAIN MEASURED AT ILLINOIS STATE UNIVERISTY
0500 AM HEAVY RAIN 4 NE NORMAL 40.56N 88.95W
07/03/2019 M2.95 INCH MCLEAN IL CO-OP OBSERVER
24 HOUR TOTAL
0520 AM HEAVY RAIN LONDON MILLS 40.71N 90.27W
07/03/2019 M1.50 INCH FULTON IL PUBLIC
RELAYED BY WMBD-TV
0600 AM HEAVY RAIN PEKIN 40.57N 89.63W
07/03/2019 M1.27 INCH TAZEWELL IL PUBLIC
0700 AM HEAVY RAIN 1 SSE NORMAL 40.50N 88.99W
07/03/2019 M2.93 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
07/03/2019 M1.80 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
07/03/2019 M2.20 INCH MCLEAN IL PUBLIC
0700 AM HEAVY RAIN DELAVAN 40.37N 89.54W
07/03/2019 M2.60 INCH TAZEWELL IL PUBLIC
SOUTHEAST OF TOWN
0700 AM HEAVY RAIN NORMAL 40.52N 89.00W
07/03/2019 M3.10 INCH MCLEAN IL PUBLIC
NORTH SIDE OF TOWN
0700 AM HEAVY RAIN TREMONT 40.53N 89.49W
07/03/2019 M1.50 INCH TAZEWELL IL PUBLIC
0700 AM HEAVY RAIN NORMAL 40.52N 89.00W
07/03/2019 M3.50 INCH MCLEAN IL PUBLIC
NORTH SIDE OF TOWN
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
07/03/2019 M2.67 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN MINIER 40.43N 89.31W
07/03/2019 M2.90 INCH TAZEWELL IL PUBLIC
0700 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
07/03/2019 M1.80 INCH MCLEAN IL PUBLIC
SOUTH SIDE OF TOWN
0800 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
07/03/2019 M2.40 INCH MCLEAN IL CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN STANFORD 40.43N 89.22W
07/03/2019 M2.80 INCH MCLEAN IL PUBLIC
0900 AM HEAVY RAIN 2 NNW SHIRLEY 40.44N 89.05W
07/03/2019 M1.22 INCH MCLEAN IL NWS EMPLOYEE
&&
25Heat, Edgar
- When
- July 3, 12:00 PM CST to 3:00 PM CST
- Where
- Edgar forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
A 66 year-old man died of heatstroke while sitting in his car outside a home in Paris in Edgar County. He lived in the non air-conditioned attic of the home, where temperatures likely exceeded 140 degrees on hot days.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Edgar | 2019-07-03 | 66 | Male | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in South Dakota, July 3 to 4, 2019$83,000 · EF0 · 21 events
- Flash Flood in South Dakota, July 3, 2019$200,000 · 1 event
- Lightning Strike in South Carolina, July 3, 2019$150,000 · 1 event
- Damaging Winds in Kentucky, July 3, 2019$80,000 · 53 kt wind · 5 events
- Flash Flooding and Flooding in Iowa, July 3 to 4, 2019$31,000 · 58 kt wind · 15 events
- Flash Flooding and Damaging Winds in Indiana, July 3, 2019$37,000 · 52 kt wind · 4 events
- Flash Flooding and Damaging Wind in Wisconsin, July 3, 2019$34,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in North Carolina, July 3, 2019$26,000 · 1 in hail · 6 events
- Flood and Damaging Wind in Indiana, July 3, 2019$30,000 · 65 kt wind · 2 events
- Flash Flood and Flooding in Ohio, July 3, 2019$1,000 · 19 events
- Flash Flooding and Hail in Oklahoma, July 3, 2019$10,000 · 1.5 in hail · 14 events
- Hail and Damaging Winds in North Dakota, July 3, 20191.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846492.